MAUDE Adverse Event Report: PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Endophthalmitis (1835); Hypopyon (1913); Inflammation (1932); Capsular Bag Tear (2639); Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 11/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.This report originally filed as 1119421-2025-03112.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, patient had developed endophthalmitis.Additional information received stating that during a cataract extraction and intraocular lens (iol) implant procedure in the right eye, ophthalmic irrigation and aspiration tip, viscoelastic, and a three-piece lens were used; the primary incision site clear cornea was 2.4 size, and during surgery a posterior capsular tear occurred with the 3-piece lens, leading to enlargement of the primary incision to 2.75 size with no sutures, wound integrity was intact with no postoperative subconjunctival infection, and postoperative medication drops included antibiotics, steroids, and non-steroidal anti-inflammatory drugs, with it being unknown if the event had resulted in clinically significant visual changes; post-surgery, the patient was diagnosed with endophthalmitis (infectious) and toxic anterior segment syndrome (tass) (2+) with conjunctival inflammation (1+), aqueous cells (2+), absence of aqueous fibrin and hypopyon, the patient had no pain and the pupil was normal but experienced corneal edema and lid swelling; next day a culture sample was taken and the result was negative, and on the same day the patient was seen by retina and vitrectomy with anterior chamber wash was performed and intracameral (ic) antibiotics were given, the intervention was effective and the current condition of the patient was continuing but improving, with the surgeon¿s opinion being unable to determine if the manufacturer products caused or contributed to the event.This report pertains to two of the two patients from the same facility.

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24472040
Report Number9681121-2026-00031
Device Sequence Number16029254
Product Code HQL
UDI-Device Identifier00380652552486
UDI-Public(01)00380652552486(17)280908(11)230911(10)31558274
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.180
Device Lot Number31558274
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2026
Initial Report FDA Received Date02/27/2026
Date Device Manufactured09/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BETADINE 5%.; BETADINE.; CENTURION SURGICAL PROCEDURE PAK.; CUSTOM-PAK SURGICAL PROCEDURE PACK.; LIDOCAINE.; MONARCH IOL DELIVERY SYSTEM, CARTRIDGE.; PHENYLEPHRINE.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.; TETRACAINE.; VIGAMOX.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age73 YR
Patient SexMale